# SDR 2012FA0000506

- Difficulty date: July 22, 2012
- Submitted: July 22, 2012
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Points
- Part number: M3081
- Condition: Mismanufactured
- Location: Magneto
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

OVER THE LAST 6 MONTHS, HAD MANY CASES OF ENGINE ROUGHNESS, HIGH RPM MAGNETO DROPS, DEAD MAGNETOS.  TROUBLESHOOTING SQUAWKS AND INSPECTION OF THESE MAGNETOS AT 500 HR INSPECTIONS, HAVE NOTICED INCORRECTLY MFG POINTS CAUSING MISFIRING DUE TO LARGE GAPS BETWEEN POINTS AND EVEN HAVING THE POINTS FALLING OUT OF THE ASSEMBLIES THEMSELVES IN SOME CASES LESS THAN 25 HRS TIME IN SERVICE.  INSPECTED INVENTORY AND FOUND THAT THE POINTS ARE AS FOLLOWS: ONE SET OF POINTS DATED 09/22/2011 REJECTED, TWO SETS DATED 11/15/2011 REJECTED, TWO SETS OF POINTS DATED 11/17/2011 REJECTED, FIFTEEN SETS OF POINTS DATED 1/02/2012 REJECTED,
